Alert archive / Oklahoma / Wind Advisories in 2018

Wind Advisory 16, NWS Norman, OK

May 11, 201829 counties in Oklahoma

NWS Norman, OK issued this wind advisory at May 11, 2018, 3:20 AM CDT for 29 counties in Oklahoma. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 11, 2018, 3:20 AM CDT (08:20 UTC)
Expired
May 11, 2018, 7:00 PM CDT
In force
16 hr
Issued by
NWS Norman, OK
All 29 counties

Alfalfa County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Norman radar (KTLX), 96 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2213 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

469 
WWUS74 KOUN 110820
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
320 AM CDT Fri May 11 2018

...WINDY CONDITIONS EXPECTED ACROSS PARTS OF OKLAHOMA TODAY.... 

OKZ004>020-022>031-035-038-120000-
/O.NEW.KOUN.WI.Y.0016.180511T0820Z-180512T0000Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-
Pottawatomie-Seminole-Kiowa-Comanche-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, 
Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, 
Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, 
Norman, Moore, Shawnee, Seminole, Wewoka, Hobart, Snyder, 
and Lawton
320 AM CDT Fri May 11 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening.

* WINDS...South to southwest 20 to 35 mph with gusts 
  40 to 50 mph. 

* TIMING...Now through 7 pm this evening. The strongest winds
  before 10 am this morning will be across northwestern Oklahoma.
  The strongest winds this afternoon are expected to be near an 
  Apache to Kingfisher to Blackwell line.

* IMPACTS...Winds could cause travel problems for high profile
  vehicles, and blow around loose outdoor furniture. Areas of
  blowing dust is also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 57 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

MBS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 10, 11:10 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, May 10, 11:10 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1110 PM CDT Thu May 10 2018

.DISCUSSION...
Please see the 06Z aviation discussion below.

&&

.AVIATION...
VFR will apply through the forecast period. Winds will remain
elevated overnight around 15 to 20 kt. Expect increasing speeds by
late Fri morning near 15Z to around 20 to 25 kt with stronger
gusts. High clouds will slowly increase, and a some low level
cigs around 050 will be possible through Fri afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  86  69  88 /   0   0   0   0
Hobart OK         67  91  69  92 /   0   0  10   0
Wichita Falls TX  66  90  67  91 /   0   0   0   0
Gage OK           68  94  69  95 /  10  10  10  10
Ponca City OK     68  88  71  90 /  10   0   0   0
Durant OK         65  85  68  86 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

99/99/03
Hazardous weather outlook, May 10, 11:16 PM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1116 PM CDT Thu May 10 2018

OKZ004>048-050>052-TXZ083>090-120430-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1116 PM CDT Thu May 10 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
There will be a chance for thunderstorms late Saturday through the
middle of next week. There will be enough instability for strong
to severe storms at times.

.Fire Weather...
Elevated to Near-Critical fire weather conditions are expected
Friday afternoon over far western Oklahoma and adjacent parts of
north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

Nearby

Wind Advisories in Oklahoma, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.